Alert archive / Florida / Special Marine Warnings in 2017
Special Marine Warning 151, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Aug 20, 2017, 6:33 PM EDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2017, 6:33 PM EDT (22:33 UTC)
- Expired
- Aug 20, 2017, 7:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Aug 20, 2:48 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 20, 2:48 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Key West FL 248 PM EDT Sun Aug 20 2017 .DISCUSSION... .CURRENTLY... Under variably cloudy skies, temperatures range from the upper 80s to near 90 degrees along the Florida Keys. Meanwhile, local radars are detecting widely scattered showers and a few thunderstorms on the waters south of the island chain, with only isolated showers along and north of the Florida Keys. Surface wise, a weak tropical wave is located on the western half of our county warning area with high pressure to the north. Winds are mostly east at 10 to 15 knots across our marine district. && .SHORT TERM...(Tonight through Wednesday night) In wake of the weak tropical wave, some drier air will filter into our region through Monday, before moisture and low level confluence increases with an approaching tropical wave thereafter. Therefore, outside of isolated pops on Monday, the decelerating second tropical wave will become nearly stationary somewhat in the extreme southeast Gulf of Mexico. Hence, this will prompt increasing chance pops to be retained through the period. && .LONG TERM...(Thursday through Sunday) See no reason to stray from middle of the road chance pops with high temperatures in the lower 90s and overnight lows in the lower to mid 80s away from any possible downpours. && .MARINE... A wind surge will overspread our entire marine district, hence, a Small Craft Advisory will be in effect for the Straits of Florida and an Exercise Caution headline elsewhere tonight. Winds will slacken slightly by Monday afternoon before another minor increase affects our coastal waters late Monday. Beginning Tuesday afternoon and likely persisting through the balance of this week, light to gentle southeast to south winds will prevail. && .AVIATION... Scattered showers and a few thunderstorms will persist through early this evening. Will keep VCSH in the TAFs through 00Z. The potential exists for a brief periods of wind gusts 20-25 knots, visibilities of 2-4 miles, and MVFR ceilings if heavier showers impact the terminals. The atmosphere will dry out later for tonight and Monday resulting in much less coverage of showers during this period. Generally expect VFR conditions outside of shower activity with winds east around 10 knots with occasional gusts up to 20 knots. && .CLIMATE... In 1963, the daily record low temperature of 69 degrees was recorded in Key West. Temperature records have been kept since 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory in effect for GMZ052>055-072>075. && Public/Marine/Fire...APA Aviation/Nowcasts....MM Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 20, 4:32 AM EDT, 14 hours 1 minute before
Hazardous Weather Outlook National Weather Service Key West FL 432 AM EDT Sun Aug 20 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-210845- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 432 AM EDT Sun Aug 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will impact the Florida Keys, including the near and off shore waters surrounding the Keys Island Chain today through this evening. The primary thunderstorm hazards are wind gusts near 40 mph and cloud to surface lightning strikes. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters surrounding the island chain Monday night through Saturday. The primary thunderstorm hazard will be cloud to surface lightning strikes. A Small Craft Advisory may be required for the coastal waters of the Florida Straits Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BWC
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:34 PM EDT | Special Marine Warning | KEY | 56 min | |
| Aug 19, 8:38 PM EDT | Special Weather Statement | KEY | 37 min | |
| Aug 19, 9:01 PM EDT | Special Marine Warning | KEY | 59 min | |
| Aug 20, 4:32 PM EDT | Small Craft Advisory | KEY | 18 hr |
Nearby
Special Marine Warnings in Florida, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.